MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS 4.0 X 28MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE OASYS 4.0 X 28MM POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Catalog Number 48552428
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw shaft broke during insertion into posterior c2.Used 3.5 tap prior to attempting implantation of screw.Screw shaft was able to be removed using reverse threaded ez out removal tool without incident.
 
Additional Manufacturer Narrative
Lot# 149619, visual analysis, device history review, complaint history review, risk assessment.The device was confirmed visually to have a fractured shank just below the tulip head.Manufacturing files were reviewed and no anomalies were found.The exact root cause of the tulip disengagement is not determined.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 28MM POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5978437
Report Number0009617544-2016-00376
Device Sequence Number1665763
Product Code KWP
UDI-Device Identifier04546540380678
UDI-Public(01)04546540380678
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032394
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48552428
Device Lot Number149619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight89